hey willow. problem with the socializing thing is hes using his inner feeling that says “this aint right” to guide him to feel better. basically noone wants to hear voices so if they flare up outside hes going to just avoid doing thst. only meds can help bring down the voices.
as far as negative symptoms of schizophrenia this means paranoia makes him stay inside or depression from the illness. this is probably him trying to heal his body, i do that a lot. its not really healthy but at the same time leaving the room doesnt bring me the same joy it might bring you, instead its torture to leave the room so much anxiety or depression. man problem here is not that he hasnt left the room, its that he has a hormonal/chemical problem making normal activities like socializing feel bad for him
now what could be happening is what happened with me, and this was meds are draining his energy and cognition. meds cause 10% brain damage in areas like personality so if hes like me hes probably depressed he physically cant be himself right now. literwlly parts of his brain can not activate like they could before the psychosis and he might need time to adjust. he needs to realize this is what “normal” is going to feel like on the meds, and whether or not he wants to escape this constant feeling of not being normal, he was dealt an unfortunate card in life and cant just live without meds surpressing his brain. he might need you to root for him, maybe mention to him its healthier for him to get out but not pressure him as im sure hes aware.
if it happens too long you might have to keep up the pressure, but basically it was so hard for me to adjust to these meds dude. people act like your taking an advil and it goes away. theres a whole adjustment period where you have to learn to live with stunted emotions, cognition problems, motivation problems, and even learn to do things mentally pushing against a constant sedated feeling.
the worst for me was anxiety in my chest in i left the bed. on risperdal i literally would get up, and feel anxiety only way to make it go away was to lay under covers. i knew it wasnt healthy but couldnt pinpoint the resson i felt i needed to lay in bed,
this only went away because i stopped meds and im trying to get better on my own. mine was just a bad reaction to 10mg adderall that doctors said was schizophrenia.
encourage him to identify how he feels, what emotions he feels during the day, if its sedation, fear, or anxiety (different from fear) keeping him from moving. let him know its unhealthy not to socialize like he did before, and thst you guys need help to pinpoint what makes him feel he needs to isolate himself. is it anxiousness? if so he might want to either consider adding a med or changing meds.
he might also want to consider just remaining indoors as a lesser of two evils. for instance do you want to add an antianxiety med to his already poisonous antipsychotic potentially damaging his liver just for him to have a better quality of life, a more human like feeling, etc. adding anti depressants and other meds can make him feel less of a zombie but at what cost, antipsychotics have already been studied to cause brain damage and pituatary tumors.